MAUDE Adverse Event Report: WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL

WARSAW ORTHOPEDICS CD HORIZON SPINAL SYSTEM; APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Catalog Number 1475501060
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 11/27/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Neither the device nor films of applicable imaging studies were returned to the manufacturer for evaluation.Therefore, we are unable to determine the definitive cause of the reported event.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported the patient had a revision extension fusion 1 level up.Post-op, rod broke.Patient experienced back pain and was referred to a neuro surgeon.After x rays, it was confirmed that a rod had broken and there was no bony fusion.Revision surgery was performed to explant the rod.
 
Additional Manufacturer Narrative
Product analysis:the rod was returned fractured ~30mm from the end.The fracture is fairly flat with only a small shear lip near the end.There is a good deal of damage/smearing to the fracture surface from the two ends of the rods rubbing together.There does not appear to be any defects in the material around the fracture level to indicate a manufacturing issue.The o.D of the rod is 4.78mm which is within the print specification.The attachments reveal that the rod had been implanted for 5 years this along with the physical evidence of the fracture indicated that wear may have contributed to the fail of the rod.If information is provided in the future, a supplemental report will be issued.

Brand Name
CD HORIZON SPINAL SYSTEM
Common Device Name
APPLIANCE, FIXATION, SPINAL INTERLAMINAL
Manufacturer (Section D)
WARSAW ORTHOPEDICS
2500 silveus crossing
warsaw IN 46582
MDR Report Key7141658
Report Number1030489-2017-02551
Device Sequence Number1132596
Product Code KWP
UDI-Device Identifier00613994792716
UDI-Public00613994792716
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K113174
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1475501060
Device Lot Number8212788W
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2018
Initial Date Received by Manufacturer 11/28/2017
Supplement Date Received by Manufacturer04/03/2018
Initial Report FDA Received Date12/22/2017
Supplement Report FDA Received Date05/02/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age50 YR